MAUDE Adverse Event Report: BECTON DICKINSON, S.A. BD PHASEAL¿ OPTIMA INJECTOR (N35-O MULTI); INTRAVASCULAR ADMINISTRATION SET

BECTON DICKINSON, S.A. BD PHASEAL¿ OPTIMA INJECTOR (N35-O MULTI); INTRAVASCULAR ADMINISTRATION SET
Model Number 515053
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/11/2022
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the bd phaseal¿ optima injector (n35-o multi) experienced needle exposure during use.The following information was provided by the initial reporter: i wanted to bring to your attention an issue we had with an optima injector yesterday.Injected a hazardous drug into a bag, and when he pulled the syringe off the infusion adapter, the seal came out of the injector leaving the needle exposed within the injector sleeve.Seal piece from inside the injector sleeve is on top of the packaging.I am not sure if anyone else has had this issue.
 
Additional Manufacturer Narrative
A sample is available for evaluation.Upon completion of the investigation, a supplemental report will be filed.
 
Event or Problem Description
It was reported that the bd phaseal¿ optima injector (n35-o multi) experienced needle exposure during use.The following information was provided by the initial reporter: i wanted to bring to your attention an issue we had with an optima injector yesterday.Xxxx injected a hazardous drug into a bag, and when he pulled the syringe off the infusion adapter, the seal came out of the injector leaving the needle exposed within the injector sleeve.Seal piece from inside the injector sleeve is on top of the packaging.I am not sure if anyone else has had this issue.
 
Additional Manufacturer Narrative
The following fields were updated due to additional information: d10: device available for eval yes.D10: returned to manufacturer on: 18-oct-2022.H6: investigation summary one sample and one photo was provided to our quality team for investigation.Through visual inspection, the membrane was observed to have separated from the injector.Further evaluation identified that the hole on the bottom of the membrane was clogged which likely prevented proper assembly between the membrane and injector cannula during assembly.A device history review was performed for lot 2111311, no deviations or non-conformances were identified during the manufacturing process that could have contributed to this issue.Five retained samples of the same lot were used for additional evaluation.The product was visually inspected and no defects were identified, all injectors were properly assembled and no membranes were observed to be clogged.Product undergoes visual and functional inspections throughout the manufacturing process to ensure the quality and functionality of the device.No issues related to this issue were identified during the inspection process.While we cannot identify a direct issue, the clog within the membrane likely prevented proper assembly and lead to the membrane disconnecting from the injector as observed in the product evaluated.

Brand Name
BD PHASEAL¿ OPTIMA INJECTOR (N35-O MULTI)
Common Device Name
INTRAVASCULAR ADMINISTRATION SET
Manufacturer (Section D)
BECTON DICKINSON, S.A.
camino de valdeolivia
s/n
san agustin de guadalix
Manufacturer (Section G)
BECTON DICKINSON, S.A.
camino de valdeolivia
s/n
san agustin de guadalix
Manufacturer Contact
phillip emmert
9450 south state street
sandy, UT 84070
8015296192
MDR Report Key15182855
Report Number3003152976-2022-00355
Device Sequence Number12373982
Product Code ONB
UDI-Device Identifier00382905150531
UDI-Public00382905150531
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K181221
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 10/19/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date04/30/2024
Device Model Number515053
Device Catalogue Number515053
Device Lot Number2111311
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/12/2022
Supplement Date Received by Manufacturer10/19/2022
Initial Report FDA Received Date08/08/2022
Supplement Report FDA Received Date11/04/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/09/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown